Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Harmonic maps with finite total energy


Authors: Shiu-Yuen Cheng, Luen-Fai Tam and Tom Y.-H. Wan
Journal: Proc. Amer. Math. Soc. 124 (1996), 275-284
MSC (1991): Primary 53C99; Secondary 31C05, 58E20
MathSciNet review: 1307503
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We will give a criteria for a nonnegative subharmonic function with finite energy on a complete manifold to be bounded. Using this we will prove that if on a complete noncompact Riemannian manifold $M$, every harmonic function with finite energy is bounded, then every harmonic map with finite total energy from $M$ into a Cartan-Hadamard manifold must also have bounded image. No assumption on the curvature of $M$ is required. As a consequence, we will generalize some of the uniqueness results on homotopic harmonic maps by Schoen and Yau.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C99, 31C05, 58E20

Retrieve articles in all journals with MSC (1991): 53C99, 31C05, 58E20


Additional Information

Luen-Fai Tam
Email: ltam@math.uci.edu

Tom Y.-H. Wan
Email: tomwan@cuhk.hk

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03170-X
PII: S 0002-9939(96)03170-X
Received by editor(s): July 28, 1994
Additional Notes: The first and the third authors are partially supported by Earmarked Grant, Hong Kong, and the second author is partially supported by NSF grant #DMS9300422.
Communicated by: Peter Li
Article copyright: © Copyright 1996 American Mathematical Society